MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MZ9292
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 1 bd maxzero multi-fuse extension set with needleless connector(s) experienced leakage.The following information was provided by the initial reporter: on a different note, there have been a few scenarios where rns have noticed fluid leaking near the max zero site.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: 2 max zero mz9292 connectors and a syringe were received and tested by our quality team.The connectors were visually inspected then tested with the syringe provided.The connectors were then infused with saline solution.No test showed abnormalities or leakages.There is an issue though in the past that has been noticed with connections between max zero and 3ml syringes.This issue has been escalated and treated with great urgency.In a parallel investigation, there were also 10 mz1000-07 ordered and tested with all syringes - 10 unused and 2 returned.Every one of these combinations leaked.The investigation found that the syringes were the culprit, rather than the mz, as the mz would not leak with other syringes.There were several samples sent for cae (computer aided engineering) analyses investigation in durham, nc.The ct scans conducted there found a leak path within the 3 ml syringe/mz connection, caused by an abnormal bump in the syringe luer wall.Functional testing and advanced scanning shows there are no anomalies or problem with the mz returned or ordered.The testing did find a molding anomaly with the 3 ml syringes, both returned and ordered, and the plant is conducting a further investigation.The samples tested here in vernon hills are being sent to the manufacturing location for further investigation.The manufacturing location will be taking ownership of the issue and determining if a project will need to be initiated.A device history record review for model mz9292 lot number 20095722 was performed.There were no quality notifications issued for the failure mode reported by the customer during the build of this set.A complaint history check was performed and this is the 1st related complaint reported with the defect/condition of leakage with lot #20095722 regarding item #mz9292 a complaint history check was performed and this is the 2nd related complaint reported with the defect/condition of leakage regarding item #mz9292 over the 12 month period before this complaint.

Brand Name
BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12783378
Report Number9616066-2021-52396
Device Sequence Number5749646
Product Code FPA
UDI-Device Identifier50885403417885
UDI-Public50885403417885
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMZ9292
Device Catalogue NumberMZ9292
Device Lot Number20095722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown